Alert archive / California / Wind Advisories in 2013

Wind Advisory 73, NWS Los Angeles, CA

November 5, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Nov 5, 2013, 3:06 PM PST for Los Angeles County, California. It took effect at Nov 6, 2013, 6:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2013, 3:06 PM PST (23:06 UTC)
In effect from
Nov 6, 2013, 6:00 AM PST
Expired
Nov 6, 2013, 3:00 PM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS76 KLOX 052306
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
306 PM PST TUE NOV 5 2013

...GUSTY NORTH TO NORTHEAST WINDS EXPECTED OVER PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES...

...SUB-FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING OVER THE
ANTELOPE AND SAN LUIS OBISPO INTERIOR VALLEYS...

.SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL CONTINUE TO
GENERATE GUSTY OFFSHORE WINDS OVER THE REGION...ESPECIALLY OVER
LOS ANGELES AND VENTURA COUNTIES. THESE WINDS WILL WEAKEN SOME
INTO THIS EVENING...BUT SHOULD RE-STRENGTHEN LATER TONIGHT AND
WEDNESDAY MORNING. 

MEANWHILE...DRY AIR AND A COLD AIR MASS WILL RESULT IN ONE MORE
MORNING WITH SUB-FREEZING TEMPERATURES OVER THE ANTELOPE AND SAN
LUIS OBISPO INTERIOR VALLEYS ON WEDNESDAY.

CAZ044-045-088-060715-
/O.EXP.KLOX.WI.Y.0072.000000T0000Z-131105T2300Z/
/O.NEW.KLOX.WI.Y.0073.131106T1400Z-131106T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
306 PM PST TUE NOV 5 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PST
WEDNESDAY.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH 
  GUSTS TO 40 MPH. STRONGEST IN THE HILLS AND CANYONS.

* TIMING...THE WINDS WILL WEAKEN SOME THROUGH THIS EVENING BEFORE
  RE-STRENGTHENING LATE WEDNESDAY MORNING...THEN WEAKEN LATER
  WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-060015-
/O.EXP.KLOX.WI.Y.0072.000000T0000Z-131105T2300Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
306 PM PST TUE NOV 5 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WINDS WILL CONTINUE TO WEAKEN THROUGH THIS EVENING. WHILE SOME
RE-STRENGTHENING IS EXPECTED WEDNESDAY MORNING...THE WINDS ARE
EXPECTED TO REMAIN BELOW ADVISORY STRENGTH.

$$

CAZ037-059-060715-
/O.NEW.KLOX.FR.Y.0025.131106T0800Z-131106T1700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...LANCASTER...
PALMDALE
306 PM PST TUE NOV 5 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST WEDNESDAY.

* TEMPERATURES...DOWN TO THE UPPER 20S AND LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT
  TONIGHT BEFORE RISING LATE WEDNESDAY MORNING.

* IMPACTS...ANIMALS AND SENSITIVE PLANTS COULD BE HURT OR DAMAGED
  BY THESE LOW TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. PROTECTIVE
MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS.

&&

$$

CAZ046-053-054-060715-
/O.EXT.KLOX.WI.Y.0072.000000T0000Z-131106T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
306 PM PST TUE NOV 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH.

* TIMING...THE WINDS WILL WEAKEN SOME INTO THE EVENING...BUT
  SHOULD RE-STRENGTHEN AFTER MIDNIGHT THROUGH WEDNESDAY
  MORNING...BEFORE WEAKENING LATER WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KITTELL
5 follow-up statements
327 
WWUS76 KLOX 060537
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
937 PM PST TUE NOV 5 2013

...GUSTY NORTH TO NORTHEAST WINDS EXPECTED OVER PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES...

...SUB-FREEZING TEMPERATURES EXPECTED WEDNESDAY MORNING OVER THE
ANTELOPE AND SAN LUIS OBISPO INTERIOR VALLEYS...

.SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL CONTINUE TO
GENERATE GUSTY OFFSHORE WINDS OVER THE REGION...ESPECIALLY OVER
LOS ANGELES AND VENTURA COUNTIES. THESE WINDS SHOULD RE-
STRENGTHEN LATER TONIGHT AND WEDNESDAY MORNING.

MEANWHILE...DRY AIR AND A COLD AIR MASS WILL RESULT IN ONE MORE
MORNING WITH SUB-FREEZING TEMPERATURES OVER THE ANTELOPE AND SAN
LUIS OBISPO INTERIOR VALLEYS ON WEDNESDAY.

CAZ037-059-060830-
/O.CON.KLOX.FR.Y.0025.131106T0800Z-131106T1700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...LANCASTER...
PALMDALE
937 PM PST TUE NOV 5 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* TEMPERATURES...DROPPING TO THE UPPER 20S AND LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  TONIGHT BEFORE RISING LATE WEDNESDAY MORNING.

* IMPACTS...ANIMALS AND SENSITIVE PLANTS COULD BE HURT OR 
  DAMAGED BY THESE LOW TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. PROTECTIVE
MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS.

&&

$$

CAZ046-053-054-060830-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-131106T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
937 PM PST TUE NOV 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH.

* TIMING...THE WINDS WILL RE-STRENGTHEN AFTER MIDNIGHT THROUGH
  WEDNESDAY MORNING...BEFORE WEAKENING LATER WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-060830-
/O.CON.KLOX.WI.Y.0073.131106T1400Z-131106T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
937 PM PST TUE NOV 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST
WEDNESDAY...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH 
  GUSTS TO 40 MPH. STRONGEST IN THE HILLS AND CANYONS.

* TIMING...THE WINDS WILL RE-STRENGTHEN LATE WEDNESDAY
  MORNING...THEN WEAKEN LATER WEDNESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
360 
WWUS76 KLOX 060823
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1223 AM PST WED NOV 6 2013

...GUSTY NORTH TO NORTHEAST WINDS EXPECTED OVER PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES...

...SUB-FREEZING TEMPERATURES EXPECTED THIS MORNING OVER THE
ANTELOPE AND SAN LUIS OBISPO INTERIOR VALLEYS...

.SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL CONTINUE TO
GENERATE GUSTY OFFSHORE WINDS OVER THE REGION...ESPECIALLY OVER
LOS ANGELES AND VENTURA COUNTIES.

MEANWHILE...DRY AIR AND A COLD AIR MASS WILL RESULT IN ONE MORE
MORNING WITH SUB-FREEZING TEMPERATURES OVER THE ANTELOPE AND SAN
LUIS OBISPO INTERIOR VALLEYS.

CAZ037-059-061700-
/O.CON.KLOX.FR.Y.0025.000000T0000Z-131106T1700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...LANCASTER...
PALMDALE
1223 AM PST WED NOV 6 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES...DROPPING TO THE UPPER 20S AND LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  TONIGHT BEFORE RISING BY MID MORNING.

* IMPACTS...ANIMALS AND SENSITIVE PLANTS COULD BE HURT OR 
  DAMAGED BY THESE LOW TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. PROTECTIVE
MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS.

&&

$$

CAZ046-053-054-061830-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-131106T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
1223 AM PST WED NOV 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH.

* TIMING...THE WINDS WILL PEAK JUST AFTER DAWN...BEFORE WEAKENING
  IN THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-061830-
/O.CON.KLOX.WI.Y.0073.131106T1400Z-131106T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
1223 AM PST WED NOV 6 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
PST THIS AFTERNOON...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH 
  GUSTS TO 40 MPH. STRONGEST IN THE HILLS AND CANYONS.

* TIMING...THE WINDS WILL PEAK JUST AFTER DAWN...BEFORE WEAKENING
  IN THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
350 
WWUS76 KLOX 061403
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
603 AM PST WED NOV 6 2013

...GUSTY NORTH TO NORTHEAST WINDS EXPECTED OVER PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES...

...SUB-FREEZING TEMPERATURES EXPECTED THIS MORNING OVER THE
ANTELOPE AND SAN LUIS OBISPO INTERIOR VALLEYS...

.SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL CONTINUE TO
GENERATE GUSTY OFFSHORE WINDS OVER THE REGION...ESPECIALLY OVER
LOS ANGELES AND VENTURA COUNTIES.

MEANWHILE...DRY AIR AND A COLD AIR MASS WILL RESULT IN ONE MORE
MORNING WITH SUB-FREEZING TEMPERATURES OVER THE ANTELOPE AND SAN
LUIS OBISPO INTERIOR VALLEYS.

CAZ037-059-061700-
/O.CON.KLOX.FR.Y.0025.000000T0000Z-131106T1700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...LANCASTER...
PALMDALE
603 AM PST WED NOV 6 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES...DROPPING TO THE UPPER 20S AND LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  TONIGHT BEFORE RISING BY MID MORNING.

* IMPACTS...ANIMALS AND SENSITIVE PLANTS COULD BE HURT OR 
  DAMAGED BY THESE LOW TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. PROTECTIVE
MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS.

&&

$$

CAZ046-053-054-061700-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-131106T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
603 AM PST WED NOV 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH.

* TIMING...THE WINDS WILL PEAK JUST AFTER DAWN...BEFORE 
  WEAKENING IN THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-061700-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-131106T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
603 AM PST WED NOV 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH. STRONGEST IN THE HILLS AND CANYONS.

* TIMING...THE WINDS WILL PEAK JUST AFTER DAWN...BEFORE 
  WEAKENING IN THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN/ASR
871 
WWUS76 KLOX 061647
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 AM PST WED NOV 6 2013

...GUSTY WINDS THIS MORNING ACROSS PORTIONS OF LOS ANGELES AND
VENTURA COUNTIES WILL DIMINISH THROUGH THE AFTERNOON...

CAZ037-059-061800-
/O.CAN.KLOX.FR.Y.0025.000000T0000Z-131106T1700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-ANTELOPE VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...LANCASTER...
PALMDALE
847 AM PST WED NOV 6 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE FROST ADVISORY.

TEMPERATURES ACROSS THE REGION HAVE RISEN THIS MORNING AND ALL
REPORTING SITES ARE ABOVE FREEZING. THEREFORE THE FROST ADVISORY
HAS BEEN CANCELLED. LOCAL AREAS THAT ARE SHADOWED FROM THE SUN OR
ARE IN ESPECIALLY COLD POCKETS MAY REMAIN NEAR FREEZING THROUGH
LATE MORNING. 

TRAVELLERS SHOULD BE EXTRA CAREFUL WHEN DRIVING THROUGH SHADOWED
PATCHES OF ROADWAY AS THEY MAY BE SLICK UNTIL WARMED FURTHER BY
THE SUN.

$$

CAZ046-053-054-062300-
/O.CON.KLOX.WI.Y.0072.000000T0000Z-131106T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
847 AM PST WED NOV 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE WINDS WILL REMAIN ELEVATED THIS MORNING THEN
  DIMINISH THROUGH THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-062300-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-131106T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
847 AM PST WED NOV 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THE WINDS WILL REMAIN ELEVATED THIS MORNING THEN
  DIMINISH THROUGH THE AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KJ/BF
460 
WWUS76 KLOX 062308
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 PM PST WED NOV 6 2013

CAZ044-045-088-070015-
/O.EXP.KLOX.WI.Y.0073.000000T0000Z-131106T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
308 PM PST WED NOV 6 2013

...WIND ADVISORY HAS EXPIRED...

THE WINDS FLOWING THROUGH THE SANTA CLARITA VALLEY AND THE
INTERIOR AND COASTAL VALLEYS OF VENTURA COUNTY HAVE DIMINISHED
THIS AFTERNOON. THOUGH THE WINDS WILL BE GUSTY INTO THE EVENING
HOURS THEY ARE BELOW CRITERIA AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

TRAVELERS SHOULD CONTINUE TO BE PREPARED TO ENCOUNTER OCCASIONAL
STRONG WIND GUSTS IN AND NEAR PASSES AND CANYONS.

$$

CAZ046-053-054-070015-
/O.EXP.KLOX.WI.Y.0072.000000T0000Z-131106T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
308 PM PST WED NOV 6 2013

...WIND ADVISORY HAS EXPIRED...

THE WINDS FLOWING ACROSS THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS
INCLUDING THE SANTA MONICA RECREATIONAL AREA HAVE DIMINISHED THIS
AFTERNOON. THOUGH THEY WILL BE BREEZY INTO THE EVENING HOURS THEY
ARE BELOW CRITERIA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

TRAVELERS SHOULD CONTINUE TO BE PREPARED TO ENCOUNTER OCCASIONAL
STRONG WIND GUSTS IN AND NEAR PASSES AND CANYONS.

$$

KJ/RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 5, 9:30 AM PST, 5 hours 36 minutes earlier.

Area forecast discussion, Nov 5, 9:30 AM PST, 5 hours 36 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PST TUE NOV 5 2013

.SYNOPSIS...
GUSTY OFFSHORE WINDS WILL CREATE DRY CONDITIONS WITH ABOVE NORMAL
AFTERNOON TEMPERATURES WEST OF THE MOUNTAINS INTO THURSDAY. THE
INTERIOR VALLEYS OF SANTA BARBARA AND SAN LUIS OBISPO WILL HAVE
FROSTY OVERNIGHT WEATHER INTO THURSDAY. THE ONSHORE FLOW WILL RETURN
FRIDAY FOR BELOW NORMAL AFTERNOON TEMPERATURES INTO MONDAY. AN UPPER
LOW WILL APPROACH BY LATE TUESDAY FOR MORE CLOUDS AND A COOLING
TREND.

&&

.SHORT TERM (TODAY-THU)...
OFFSHORE WINDS WERE SLOW TO PICK UP TODAY...BUT WE HAVE SEEN A
SIGNIFICANT INCREASE OVER THE LAST COUPLE OF HOURS. FORECAST STILL
ON TRACK FOR WARM CONDITIONS NEAREST TO THE COAST...AND COOL
CONDITIONS OVER INTERIOR AREAS. MADE A FEW MINOR MODIFICATIONS TO
TEMPERATURE FORECAST...BUT OVERALL IN GOOD SHAPE. CURRENT WIND
ADVISORIES LOOK GOOD AS WELL...BUT DID EXTEND THE VALLEYS AND
MOUNTAINS TO EXPIRE AT 3PM INSTEAD OF NOON. THERE IS THE POTENTIAL
FOR LOW-GRADE ADVISORY WIND AGAIN IN THE MOUNTAINS AND VALLEYS...BUT
WILL MAKE THAT DECISION FOR THE AFTERNOON PACKAGE. ANOTHER DECISION
TO BE MADE IS WHETHER OR NOT TO ADD FROST ADVISORIES AGAIN FOR
INTERIOR VALLEYS TONIGHT. ALL SIGNS CURRENTLY POINT TO YES.

***FROM PREVIOUS DISCUSSION***

NICE THREE DAYS ON TAP AS A WEAK RIDGE AND OFFSHORE FLOW WILL
DOMINATE THE WEATHER. SKIES WILL BE CLEAR. TODAY WILL BE THE
WINDIEST DAY WITH LOW END WIND ADVISORIES ACROSS THE L.A. AND VTA
MTNS VLYS AND SOME COASTAL SECTIONS. THE WINDS WILL RELAX ENOUGH BY
NOON TO BE BELOW ADVISORY LEVELS BUT IT WILL STILL BE BREEZY. WEST
OF THE MTNS MAX TEMPS WILL BE ABOVE NORMAL TODAY AND WILL RISE A FEW
DEGREES EACH DAY AS THE COLD AIR ADVECTION SUBSIDES. IT WILL BE
BREEZY WED AND THU MORNING BUT WITHOUT THE COLD AIR SUPPORT WINDS
WILL BE BLO ADVISORY LEVELS. ONLY THING TO LOOK FOR ON THURSDAY IS
THE SPEED OF THE APPROACHING TROF. WENT WITH SLOWER AND THUS WARMER
NAM SOLN BUT GFS SOLN IS FASTER AND COOLER.

DRY AIR...CALM AIR AND CLEAR SKIES ACROSS THE INTERIOR WILL RESULT
IN MANY BELOW FREEZING TEMPERATURES. THIS MORNINGS FROST ADVISORIES
LOOK ON TRACK AND THERE MAY BE WELL A NEED FOR A FEW MORE WED AND
THU.

.LONG TERM (FRI-MON)...
ALL MDLS STILL ON TRACK WITH A BROAD TROFING PATTER DEVELOPING
LATER THURSDAY AND LASTING THROUGH THE WEEKEND. THE LOWER HGTS AND
SUDDEN SWITCH FROM OFFSHORE TO ONSHORE FLOW WILL REALLY DROP TEMPS
ON FRIDAY AND THESE COOLER TEMPS WILL LAST THROUGH SUNDAY. A MARINE
LAYER STRATUS DECK WILL LIKELY FORM EACH NIGHT THROUGH MORNING AND
SHOULD BE DEEP ENOUGH TO COVER THE COASTS AND THE MOST OF THE VLYS.

BOTH THE GFS AND EC AGREE THAT IT WILL NOT RAIN MONDAY SO TOOK OUT
THE POPS FOR THE DAY. HOWEVER THE EC SAYS A BIG OL' RIDGE WILL MOVE
INTO THE AREA WHILE THE GFS AT LEAST KEEPS SOME TROFING GOING.
FAVORED THE SOMEWHAT MORE CONSISTENT GFS AND BROUGHT IN PARTLY
CLOUDY WITH MORNING LOW CLOUDS AND COOL TEMP FORECAST TO THE AREA.
&&

.AVIATION...05/1800Z.

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED UPSTREAM WILL MOVE
EAST OVER THE AREA AND AN UPPER LEVEL TROUGH NORTHWEST OF THE
HAWAIIAN ISLANDS WILL APPROACH THE AREA. UPPER LEVEL STRONG
NORTHWEST WINDS WILL BECOME MODERATE NORTHWEST BY 06/01Z AND
MODERATE WEST AFTER 06/22Z AND MID LEVEL MODERATE NORTH WINDS WILL
BECOME LIGHT NORTHEAST BY 06/01Z AND LIGHT EAST AFTER 06/19Z.
MODERATE OFFSHORE PRESSURE GRADIENT THROUGH 05/20Z AND BETWEEN
06/04-06/19Z OTHERWISE MIXED ONSHORE AND OFFSHORE GRADIENT.

KLAX...VIRTUALLY CERTAIN CURRENT SKY/VSBY CONDITIONS WILL PERSIST.
LOW LEVEL EAST WIND LESS THAN 8KT LIKELY THROUGH 05/20Z AND BETWEEN
06/05-06/20Z.

KBUR...VIRTUALLY CERTAIN CURRENT SKY/VSBY CONDITIONS WILL PERSIST.
LIKELY LLWS THROUGH 06/02Z AND AFTER 06/10Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS VENTURA AND LOS
ANGELES COUNTIES TODAY...WHERE RED FLAG WARNINGS ARE IN EFFECT
THROUGH 6 PM. ALONG WITH THE MODERATE OFFSHORE WINDS (GUSTING
BETWEEN 35 AND 50 MPH)...RELATIVE HUMIDITIES WILL DROP DRAMATICALLY
TODAY TO THE LOW TEENS AND SINGLE DIGITS. THESE CONDITIONS ARE
EXPECTED TO COINCIDE FOR CLOSE TO SIX HOURS IN MANY LOCATIONS
RESULTING IN THE RED FLAG WARNINGS. WITH LIVE FUEL MOISTURE LEVELS
AT RECORD LOW LEVELS...ANY FIRE STARTS COULD SPREAD VERY QUICKLY IN
THE FORECASTED WEATHER CONDITIONS.

FOR TONIGHT AND WEDNESDAY...THE OFFSHORE WINDS ARE EXPECTED TO BE
WEAKER. HOWEVER...THE AIR MASS WILL DRY FURTHER...WITH POOR
OVERNIGHT RECOVERIES...AND DAYTIME HUMIDITIES INTO THE LOW TEENS AND
SINGLE DIGITS. SO...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS TO CONTINUE THROUGH WEDNESDAY...AND THE RED FLAG WARNINGS
MAY NEED TO BE EXTENDED FOR SOME AREAS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...KITTELL/RORKE
AVIATION...30
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 5, 9:30 AM PST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PST TUE NOV 5 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-061400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
930 AM PST TUE NOV 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

STRONG WINDS WILL CREATE LOCAL DRIVING HAZARDS AND ELEVATED FIRE
WEATHER DANGER IN THE L.A. AND VENTURA COUNTY MOUNTAINS TONIGHT.
SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN OVER INTERIOR VALLEYS
TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

GUSTY OFFSHORE WINDS ARE POSSIBLE AGAIN ON WEDNESDAY. SUB-FREEZING
TEMPERATURES ARE POSSIBLE AGAIN OVER INTERIOR VALLEYS WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:57 AM PSTSmall Craft AdvisoryLOX9 hr
Nov 5, 7:46 AM PSTSmall Craft Advisory for Hazardous SeasLOX7 hr
Nov 5, 3:06 PM PSTFrost AdvisoryLOX18 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.